MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20039E
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite extension set had valve malfunction the following information was received by the initial reporter with the following verbatim: the needleless connector cannot pump water and the valve does not open.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Nine 20039e samples were received for investigation and they were received in the following states: (1) 2x samples with one opened packaging from lot #23095141, with some clear residual fluid; (2) 3x samples in opened packaging from lot #24025615, with no residual fluid; (3)1x sample in opened packaging from lot #23045371, with no residual fluid; (4)1x sample in opened packaging from lot #23045542, with no residual fluid; (5)1x sample in opened packaging from lot #24025612, with no residual fluid; (6) and 1x sample in opened packaging from lot #23085500, with no residual fluid.None of the samples were received with any connecting products to aid the investigation.The customer reported that ¿the needleless connector cannot pump water and the valve does not open.¿ a visual inspection of the returned samples did not identify any obvious product defects or manufacturing issues which could have caused or contributed to the customer's experience.The returned samples were subjected to functional testing by priming and subjecting to an infusion using a 50ml bd plastipak syringe and the results were: (1) both samples had no restriction or occlusion of flow observed; (2) two samples had no restriction or occlusion of flow observed and the other sample was occluded at first and flushed successfully on the third attempt of connection; (3) the sample remained occluded after the third attempt of connection and there¿s no sign of solvent occlusion in the tubing and the smartsite piston remained inactive; (4) the sample was occluded at first and flushed successfully on the second attempt of connection; (5) the sample had no restriction or occlusion of flow observed; (6) and the sample was occluded at first and flushed successfully on the third attempt of connection.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 23095141, 23045371, 23085500, 24025612, 23045542 and 24025615 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion at the smartsite of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process; fluorosilicone is used as a lubricant within the smartsite to ensure the consistent opening of the piston when the smartsite is activated, and an insufficient amount may cause a temporary occlusion.They confirmed that at the start of the assembly process the manufacturing operative is required to measure whether a sufficient amount of fluorosilicone is being injected into the smartsite.Please note, bd has identified improvements to the fluorosilicone weighing procedure, with the implementation of a new fixture.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.A review of the customer feedback database indicates that reports of this nature against products in the smartsites product family are rare and have been occurring at a low frequency within the last 12 months.
 
Event or Problem Description
No additional information received.The needleless connector cannot pump water and the valve does not open.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20166511
Report Number9616066-2024-01263
Device Sequence Number18177214
Product Code FPA
UDI-Device Identifier07613203011952
UDI-Public(01)07613203011952(11)240205(17)270205(10)24025615
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20039E
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown